MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200750
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference:(b)(4).
 
Event or Problem Description
It was reported that during an acl, after a twinfix was implanted into the bone and the surgeon pulled the shaft out of the body, the suture of the twinfix came off.The anchor remained in the bone.Surgery resumed after a non-significant delay of 5 minutes with a back-up device used in an additional bone hole.No further complications were reported.No further details available.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed that it is not in its original packaging.The insertion device was returned with the ultrabraid suture string off the device.No anchor was returned.There is biological debris on the returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the blueprints found that no burrs, cracks or contamination is allowed.Also a statement (c of c) or evidence of conformance to material and processing specifications must be provided.A clinical review states that based on the limited information provided, the definitive clinical root cause of the reported adverse event could not be determined.The implantable anchor was retained in the patient¿s bone, therefore, micro-motion and/or migration of the retained anchor is unlikely.The patient's impact was the retained anchor, the additional bone hole, and the 5-minute surgical delay.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX TI 2.8 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18520241
Report Number1219602-2024-00124
Device Sequence Number20469358
Product Code JDR
UDI-Device Identifier03596010584472
UDI-Public03596010584472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200750
Device Lot Number2101773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2023
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown